Pain Channel
Topics & Medications
Quicklinks
Related Channels

Vicodin Overdose Symptoms

As with any medication, it is possible to take too much Vicodin® (hydrocodone/APAP). The effects of a Vicodin overdose will vary, based on how much of the medication was taken and whether it was taken with other substances.
 
Possible symptoms of a Vicodin overdose can include:
 
  • Difficulty breathing
  • Extreme drowsiness, leading to a coma
  • Vomiting
  • Yellowing of the whites of the eyes and skin (jaundice)
  • Liver failure
  • Cardiac arrest
  • Loss of life.
     
If you have taken too much Vicodin, it is essential that you seek immediate treatment. If the overdose was recent, a healthcare provider may induce vomiting, "pump" the stomach, or administer activated charcoal to prevent the body from absorbing Vicodin. Also, there are some antidotes that can be administered to help counteract the effects of acetaminophen and hydrocodone.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Sometimes, liver transplantation is necessary if severe liver damage has occurred.
 
It is important that you seek medical attention immediately if you believe that you may have overdosed on Vicodin.
 
(Click Vicodin Overdose for a more in-depth look at possible overdose symptoms. This article also offers more details on the treatment options that are available for a Vicodin overdose.)
 
5 Common Pain Medication Fears
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.